Ambien withdrawal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ikandy
New Member


Date Joined Jan 2009
Total Posts : 7
   Posted 2/2/2009 7:46 PM (GMT -7)   
I'm not sure I'm in the correct category to discuss a sleep med withdrawal but I am trying to stop taking ambien after being on large doses and I'm having some scary symptoms. Can anyone tell me if stopping ambien too quickly can be life threatening? It's the immediate release kind not the CR.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40603
   Posted 2/2/2009 9:40 PM (GMT -7)   
Hi Ikandy,

There are a lot of withdrawal symptoms from stopping ambien suddenly. So you should wean off slowly, have your doctor help you. Have you been on it a long time?

The symptoms are fatigue, nausea, flushing, lightheadedness, crying, vomitting;, stomach cramps, panic, nervousness and general discomfort.

I would seek my doctors help with this, you might be able to wean off without all of these side effects.

I am sorry for what you are going through.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6501
   Posted 2/3/2009 2:26 AM (GMT -7)   
Hi Ikandy

Welcome to healingwell. Karen has given you some great info and advice and I would also recommend that you speak to your doctor and wean of very slowly under the supervision of your doctor. Take care

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/3/2009 10:05 AM (GMT -7)   
Hi Ikandy

Ambien (zolpidem tartrate) is a non-benzodiazepine hypnotic of the imidazopyridine class. As Karen pointed out, you should be weaning off this med slowly under your physicians supervision.
 
I wish you the best and do go slow.
 
Kitt
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


ikandy
New Member


Date Joined Jan 2009
Total Posts : 7
   Posted 2/3/2009 7:45 PM (GMT -7)   
Thanks guys!! The bad part is that even when I do wean off the Ambien, I'm still goin to need something to help me sleep. I have ADD and take Concerta and I wake up a lot at night without a sleep aid. I tried Trazadone which made me feel horrible and hung over. The ambien has helped but seems it requires larger doses the longer i took it and the larger the dose became the worse my side effects became while I wasnt sleeping. It seems to be a vicious cycle when it comes to sleep meds. Thanks again to all of u!!!

katekate888
Regular Member


Date Joined Aug 2005
Total Posts : 109
   Posted 2/3/2009 8:01 PM (GMT -7)   
Ikandy,
I totally know that hungover feeling, i used to get that when i took lunesta. Sleeping meds are always hard to come off of or switched over imo. Hang in there girl!

Korissa
Regular Member


Date Joined Oct 2006
Total Posts : 337
   Posted 2/3/2009 9:16 PM (GMT -7)   
I'm wondering iKandy what was or is your highest dose?

I had a sleep study done and I told the doctor I had to consult with afterwards that I wanted to get off of ambien someday. Now, with pain and stress I can't sleep without it.

He said not to worry. He had some patients on it for over 25 years (I'm assuming not at unusually high doses) and they are doing ok.

That relieved my mind somewhat, but still don't like that I'm on it.

ikandy
New Member


Date Joined Jan 2009
Total Posts : 7
   Posted 2/4/2009 7:07 PM (GMT -7)   
40 mg of Ambien a night was my highest dose that I have had to take to help me sleep. At that dose it started giving side affects while I was awake. Sweating, flushing, tremors that would stop as soon as I took my next dose until it wore off the next morning. I went to my psychiatrist today and he changed me to Remeron so I'm goin to stop the Ambien completely tonight and start the Remeron and see what happens. Wish me luck!!!

ikandy
New Member


Date Joined Jan 2009
Total Posts : 7
   Posted 2/8/2009 7:10 PM (GMT -7)   
Well, I'm sleepin ok without the ambien and the withdrawals have stopped so yay to that!! The remeron is giving me a headache all day and leavin me hung over...i'm hoping that will go away at some point. Thanks for everyones support with the ambien :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 3:13 AM (GMT -7)
There are a total of 2,736,258 posts in 301,364 threads.
View Active Threads


Who's Online
This forum has 151454 registered members. Please welcome our newest member, rmk1990.
125 Guest(s), 5 Registered Member(s) are currently online.  Details
Heatheranne87, Stetsonva, lavendar, Steve n Dallas, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer